1. Get our daily digest email where we email the latest new topics from our Strictly Health forum to keep up with the latest developments! Click here to subscribe.

JoH (L-Lysine) vs prescription antivirals

Discussion in 'Your Living Room' started by Robert Wilson, Feb 7, 2019.

  1. Robert Wilson

    Robert Wilson New Member

    4
    0
    1
    Feb 7, 2019
    I started having the really bad attacks (lasting 1-2 days) several months ago. Weekly, then monthly, with traditional Meniere's symptoms basically constantly in between attacks (dizziness, aural fullness, tinnitus, etc). You can fill in the details. Pretty terrible stuff, as you've all suffered.

    I did rounds through a few docs / ENTs / VTs. Got the basic low salt, diuretic info. That didn't help much at all. Got 3 rounds of steroid shots in the ear in December. That seemed to calm it down some, but still had a couple attacks after that.

    Then shortly thereafter found the Dr. Strand/USANA supplement list about 3 weeks ago and have been on a pretty good run. Definitely feeling better and no attacks, but still have plenty of symptoms.

    There seems to be a lot of anecdotal evidence for the JOH regimen. I ordered stuff through amazon to start that.

    Should I also take a run at prescription anti-virals, or start with JOH first for a while and see how it goes?

    Thanks.
     
  2. Mac

    Mac Member

    214
    3
    18
    Oct 23, 2017
    Robert,

    I would get your hands on antivirals. They don't work for everyone...but for people whose underlying cause is viral - they can help a lot. If your doctor says no...then find a doctor who will play ball. I would get 3 per day (famvir or Valtrex) for several months to see if they work. I would also do the JOH. The two are basically fighting the same battle in your body.

    You have nothing to lose. Good luck.

    Mac
     
  3. June-

    June- Active Member

    1,415
    2
    38
    May 12, 2014
    Try the antivirals first unless you are not in a hurry. What Mac said, except personally, i would do one at a time so you know what worked. There are possibile side effects with everything (although, yours truly, the queen of side effects did not have any with antivirals). Anyway, i take as few drugs, supplements etc as possible. As Mac said, you have to have a heft dose of antivirals and you have to take them for months usually. Good luck.
     
  4. Robert Wilson

    Robert Wilson New Member

    4
    0
    1
    Feb 7, 2019
    That's probably good advice, but I got my hands on JOH before I got my hands on anti-virals. And the doc only wanted to give me 3 weeks of antivirals.

    I'm thinking I may roll with JOH for a few weeks first and see what happens?

    At this point I'm taking so many pills it's ridiculous (Dr Strand combo plus JOH). But I do feel better the last few weeks with no attacks, so I hate to stop anything. Not sure if that's sustainable, though.
     
  5. John of Ohio

    John of Ohio Member

    539
    3
    18
    May 17, 2014
    Try to give my regimen a try for several months, not a few weeks. It often takes two or three months to start having an effect (but, then, worth the wait).

    Keep us posted on your progress.

    --John of Ohio
     
  6. EmilyP

    EmilyP New Member

    3
    0
    1
    Jan 6, 2019
    Florida
    Good morning,

    I've been dealing with this since August 2018, was diagnossised in Novemeber 2018 with Menieres. With very little information given to me by my Dr. I have fullness in my left ear, sinus like facial pressure, tinnitus, ocassional imbalance (had about 2 weeks of this and then gone). In December started with headaches. I have not had vertigo or dizziness and grateful for that. The Dr put me on diuretics and antidepressant for the tinnitius. Both made me very sick and in January I took myslef off these meds and found this forum.
    I began Johns regime the 2nd week of January, I am happy that my symptoms have decreased grealty. Receiving advise from John I contacted my Dr. and asked for antiviral. My Dr was very receiptive to me and I have been on
    Acyclovir 800 mg X3 for 2 weeks. The only symptom I have consistently is the tinnitus, all others have decreased or are not there. I did not experence tinnitus this weekend, but as I right this I have a very low rininging in my left ear.
    I would follow Johns regime, it takes planning, was easy to order, I followed his directions in everything. I have not had any side effects thankfully from any of the vitamins suppliments or the antivirals. I know this is long term, and with management of disease I am able to function and have a productive day. When this first started, altho I did not have vertigo, I was very sick and lost 2 months due to this.
    Hang in there, and this forum is a wonderful resource for all of us. I have many people praying for me as this can be very over whelming and I don't want to experence anxiety or fear while I deal with this.
    I have only one question, how long is it necessary to be on the antiviral? Will I ever get off it? And is there any long term side effects of being on it for months? I am calling my Dr. today to ask him, he gave me a script for a month and 5 refills. YAY..But if John you have any insight to this I appreciate it.

    Sorry this is long, but I encourge anyone to research and find out what this disease is, John has given us a "gift" for healing/management. And I am so grateful to have found him and this place. Hang in there and God bless. Emily
     
  7. EmilyP

    EmilyP New Member

    3
    0
    1
    Jan 6, 2019
    Florida
    Robert, I want to add that, I also watch everything I eat. I am:
    Low salt, plenty of water, eliminated sugar (its a trigger for my tinnitus) no alcohol, chocolate.
    I eat lots of fresh fruit, apples, and grapefruit especially, beginning to juice to get more vegetables.
    Overall trying to start a healthy eating regime. I walk 3 to 4 times a week.
    Water water water!!
     
  8. teesdale

    teesdale Member

    170
    5
    18
    Oct 24, 2014
    EmilyP, if you are like most people on the A/Vs, you will need to find your "maintenance" dose after you have some sustained good health. For me, I was on 1000mg X 3 per day for two months, then 1000mg X 2 per day for another couple of months. Finally, I dropped to 1000mg X 1 day and after a while my symptoms returned. I quickly ramped up to the 3X for a few weeks and then back down to 2X. I don't think I will ever drop below 2000mg per day.

    I've been on the A/Vs for almost 2 years now and my latest bloodwork was all good. That may not qualify as long term yet but certainly going in the right direction.

    Best of luck to you.
     
    • Informative Informative x 1
  9. EmilyP

    EmilyP New Member

    3
    0
    1
    Jan 6, 2019
    Florida
    Thank you so much for this information, I greatly appreciate it. This is a journey for all of us. Best of luck to you as well and good health.
     
  10. Robert Wilson

    Robert Wilson New Member

    4
    0
    1
    Feb 7, 2019
    Thank you all for your responses.

    John, do you think I should start the anti virals while on your regimen? Or just do your regimen for a while to see where it gets me, then add them?

    I do not want to jinx myself, but since starting the Dr. Strand/USANA, then adding your supplements, I'm definitely trending in a better direction. No major attacks for over a month (no whammies), less pressure, less dizziness (though I still have some of both), and tinnitus seems lower (but still clearly present most of the time).
     
  11. Mac

    Mac Member

    214
    3
    18
    Oct 23, 2017
    Robert - What is the Dr. Strand/USANA - what supplements does he recommend for MM?

    Thanks.
     
  12. Robert Wilson

    Robert Wilson New Member

    4
    0
    1
    Feb 7, 2019
    I stumbled across this at menieres-help.com. I was basically desperate and just googling around looking for anything to help. They suggested (i) multi-vitamin, ginkgo, grape seed extract (Vit C/Bioflavonoid formula), calcium, and if those don't control symptoms added (ii) CoQ10, Omegal Oil, and Lipoflavonoid.

    I just started on all of them. Something in there definitely knocked down my symptoms - not to zero but clearly more manageable.

    Problem is now I take those and added JOH, so I'm taking a bajillion pills a day. Not a fan of it, but frankly I'm happy to do it if it keeps these attacks at bay and the day to day symptoms lower.

    If someone could help me identify the overlaps between the two so i could decrease the pills that would be great.

    I'm also wondering if the anti-viral should be added now, or ride this a while and see.
     

Share This Page